Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Classes of complex-valued Borel measures with unique determination from restrictions

  • 30 Accesses

Abstract

This is a survey of results of functional theoretic character regarding the problem of the description of nontrivial classes of measures on the real line, uniquely determined by their values on the semiaxis. The connection of these results and the method of their derivation with the theory of distribution of values, factorization in the Hardy class H, the theory of divisibility of quasipofynomials, and with questions of growth and decrease of analytic functions is discussed.

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    I. A. Ibragimov, “On the determination of an infinitely divisible distribution function from its values on a semiline,” Teor. Veroyatnost. Primenen.,22, No. 2, 393–399 (1977).

  2. 2.

    V. M. Zolotarev, “Remarks to the paper ‘On the unique determination of stable distribution functions’ by H.-J. Rossberg and B. Jesiak (Math. Nachr.,82, 297–308, 1978),” Math. Nachr.,82, 301–304 (1978).

  3. 3.

    H.-J. Rossberg, “On a problem of Kolmogorov concerning the normal distribution,” Teor. Veroyatnost. Primenen.,19, No. 4, 824–828 (1974).

  4. 4.

    M. N. Riedel, “On the one-sided tails of infinitely divisible distributions,” Math. Nachr.,70, 155–163 (1975).

  5. 5.

    A. N. Titov, “On the determination of a convolution of identical distribution functions from its values on a half line,” Teor. Veroyatnost. Primenen.,26, No. 3, 610–611 (1981).

  6. 6.

    N. M. Blank, “On distributions whose convolutions coincide on the half-axis,” Teor. Funktsii Funktsional. Anal. Prilozhen. (Khar'kov), No. 41, 17–25 (1984).

  7. 7.

    I. V. Ostrovskii, “On a class of functions of bounded variation on the line determined by their values on a semiline,” Zap. Nauchn. Sem. Leningr. Otd. Mat. Inst.,92, 220–229 (1979).

  8. 8.

    I. V. Ostrovskii, “Generalization of the Titchmarsh convolution theorem and the complex-valued measures uniquely determined by their restrictions to a half-line,” Lecture Notes in Math., No. 1155, Springer, Berlin (1985), pp. 256–283.

  9. 9.

    A. M. Ulanovskii, “On the unique determination of convolutions of one-type distribution functions by their restriction to a half-line,” Teor. Veroyatnost. Primenen.,32, No. 1, 135–137 (1987).

  10. 10.

    A. L. Ronkin and A. M. Ulanovskii, “Distributions whose convolutions coincide with a normal distribution on a half-line,” Dokl. Akad. Nauk Ukrain. SSR, Ser. A, No. 4, 19–22 (1986).

  11. 11.

    A. M. Ulanovskii, “On functions of bounded variation determined by restrictions to a half-line,” Mat. Sb.,132 (174), No. 3, 434–443 (1987).

  12. 12.

    A. L. Ronkin and A. M. Ulanovskii, “On the determination of the sums of close distributions from the values of their convolutions,” Teor. Veroyatnost. Primenen.,32, No. 4, 800–804 (1987).

  13. 13.

    H.-J. Rossberg, B. Jesiak, and G. Siegel, Analytic Methods of Probability Theory, Akademie-Verlag, Berlin (1985).

  14. 14.

    Yu. V. Linnik (Ju. V. Linnik) and I. V. Ostrovskii, Decomposition of Random Variables and Vectors, Amer. Math. Soc., Providence (1977).

  15. 15.

    N. K. Nikol'skii, Selected Problems of Weighted Approximation and Spectral Analysis, Trudy Mat. Inst. Akad. Nauk SSSR,120 (1974).

  16. 16.

    N. M. Blank, “Conditions for the unique determination of functions of bounded variation and of distribution functions by values on a semiline,” Teor. Veroyatnost. Primenen.,27, No. 4, 784–787 (1982).

  17. 17.

    O. B. Skaskiv, “A generalization of the little Picard theorem,” Teor. Funktsii Funktsional. Anal. Prilozhen. (Khar'kov), No. 46, 90–100 (1986).

  18. 18.

    I. V. Ostrovskii, “Measures with infinitely many infinitely divisible extensions,” Sankhya Ser. A,45, No. 3, 257–270 (1983).

  19. 19.

    G. Siegel, “Characterization of a Gaussian distribution in the set of infinitely divisible distributions on a Hilbert space,” Math. Nachr.,110, 37–42 (1983).

  20. 20.

    A. I. Il'inskii, “The normality of a multidimensional infinitely divisible distribution which coincides with a normal distribution in a cone,” Lecture Notes in Math., No. 1155, Springer, Berlin (1985), pp. 47–59.

  21. 21.

    A. Ya. Gordon and B. Ya. Levin, “On the division of quasipolynomials,” Funkts. Anal. Prilozhen.,5, No. 1, 22–29 (1971).

  22. 22.

    A. L. Ronkin, “On the irreducibility of quasipolynomials,” Teor. Funktsii Funktsional. Anal. Prilozhen. (Khar'kov), No. 39, 106–110(1983).

  23. 23.

    W. K. Hayman, “Questions of regularity connected with the Phragmén-Lindelöf principle,” J. Math. Pures Appl.,35, No. 2, 115–126(1956).

  24. 24.

    A. M. Kagan, Yu. V. Linnik, and C. R. Rao, Characterization Problems in Mathematical Statistics, Wiley, New York (1973).

  25. 25.

    A. Beurling, “Some theorems on boundedness of analytic functions,” Duke Math. J.,16, No. 2, 355–359 (1949).

Download references

Additional information

Translated from Zapiski Nauchnykh Semlnarov Leningraclskogo Otdeleniya Matematicheskogo Instituta im. V. A. Steklova Akademii Nauk SSSR, Vol. 170, pp. 233–253, 1989.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Ostrovskii, I.V., Ulanovskii, A.M. Classes of complex-valued Borel measures with unique determination from restrictions. J Math Sci 63, 246–257 (1993). https://doi.org/10.1007/BF01099315

Download citation

Keywords

  • Analytic Function
  • Real Line
  • Borel Measure
  • Unique Determination
  • Hardy Class